CSN Login
Members Online: 3

You are here

Great news!

CSN is getting an upgrade. All of your posts will still be here, but the website will have a new look, new features and be mobile-friendly. To prepare for the changes, the site will be down briefly at the end November. We’ll continue to provide updates as we get closer.    

Fatigue

Szygoose's picture
Szygoose
Posts: 10
Joined: Jun 2015

My husband has stage 4 kidney cancer and is on 800mg of votrient daily.  It seems to be working as the last scan showed the tumors were breaking up.  His problem is extreme fatigue.  He's on oxygen daily which is a result of his lung biopsy and removal of 3 lesions in February, 2015 (right nephrectomy oct 2014)  He just can't seem to get moving, no energy, wants to sleep.  He changed the time he takes the votrient to 2p but is still very fatigued.  Along with the 800 mg if votrient and anti-nausea Meds that knock him out, his hgb stays around 8.7.  Did any of you have this and does it get better?

Mike99's picture
Mike99
Posts: 22
Joined: Mar 2003

This is my 3rd go round with my 3rd different cancer and I have done it all. Surgery, Chemo, Radiation you name it. One of my nurses recommended that I burn Energy to make energy. Take a walk, exercise in a chair, whatever you can do to burn energy. I am sorry if this is not what you were looking for but it helped me. I recently had my Left Kidney removed 2 weeks ago and I make sure I got up from day one and took short walks which have increased in distance and I feel better every day. My exhaustion level is 10 times better than the day after my surgery. Good Luck and God Bless.

Szygoose's picture
Szygoose
Posts: 10
Joined: Jun 2015

Thanks, he has been walking some, even if it's 5 minutes.  He has weights by the chair too.   Thanks for the great advice and for taking the time.  God Bless and hang in there!

r2a4ever
Posts: 1
Joined: Jun 2015

Hi the just lowered my votrient to 800 mg originally i was at 1600mg i use to have lots of side effects upset stomach trouble with digestion fatigue sores loss of appetite. changed my time to take at to 10 pm that helped alot . i take walks about 40 min total . eating steamed vegtables and white rice helped to settle some stomach ailments .Stay strong and think positive.

Szygoose's picture
Szygoose
Posts: 10
Joined: Jun 2015

1600 is a big dose.  Pray it works for you!  Scotts on Inlyta now and has been for a week.  Side effects not as bad. Hes still walking and fightimg.

Yeric
Posts: 65
Joined: May 2015

I have had fatigue with a couple of drugs.   It can be a side effect we all face from time to  time.  And yet there is nothing I can offer you to make it easier to watch.  Easier to deal with as a patient.  If it is working that may be your only reward.

You have him up and walking.  That tells me he is a fighter.  Stay with him every step.

Me and mine wish you both all our best.

Bobby

Szygoose's picture
Szygoose
Posts: 10
Joined: Jun 2015

Scotts a fighter and we wont give up!  He had to go off votrient because his tumors spread.  Hes on Inlyta now with manageable side effects.

a_oaklee
Posts: 567
Joined: Nov 2013

I've read that a clinical trial for Votrient resulted in 65% of participants complaining of fatigue.  When my husband took this drug, he took it at about 10pm, hoping to sleep through the side effects.  He also got a prescription for Ritalin to help him with the fatigue.  it works pretty well.

 

I think you need to address the issue of the low hemoglobin.  That number is pretty low, and a person would feel exhausted just from that alone.

Szygoose's picture
Szygoose
Posts: 10
Joined: Jun 2015

We were never offered anything because of fatigue, interesting.  Ill look into that.  thanks for the info.

Bellweather
Posts: 102
Joined: Jun 2013

I am on sutent but when my hemoglobin got as low as his, my doctor gave me a blood transfusion.   I had recently battled a virus and my fatigue was extremely high.  Thectransfusion gave me immediate energy.  My hemo rose to acceptable levels although I still have normal chemo fatigue, but nothing like the low hemoglobin issue.  Ask his doctor if this may be an option.   Hope he feels better soon!

 

cheatinlil's picture
cheatinlil
Posts: 202
Joined: Jun 2014

Szygoose

I'm a caregiver too.  My husband has been bedridden since 6/26 when he got his first zometa iv.  THen 7/2 he had his single dose radiation.  The onc said neither one of these should cause this fatigue for this long.  Just wanted to say Hi and you are not alone. 

Szygoose's picture
Szygoose
Posts: 10
Joined: Jun 2015

Thanks!  Hang in there!  

Szygoose's picture
Szygoose
Posts: 10
Joined: Jun 2015

Scott received a transfusion a week ago snd is holding steady at 8.3.  His fatigue isnt as bad since he is on Inlyta now.  all the best to you.

Szygoose's picture
Szygoose
Posts: 10
Joined: Jun 2015

Thanks, we did get the blood transfusion and he's holding steady.  Thanks so much!!

Time2luv
Posts: 49
Joined: Dec 2009

I too am stage 4 kidney cancer patient. Lost right kidney in 2006, cyroblation on left kidney, 2010, removed 1/3 left kidney 2012, surgery on pancreas 2013, then in both lungs in 2014. Interlukin 2 treatment April 2014 for a week. Had to stop due to my body response to it. Started Votrient May 2015. I get my first scan on 13th with results on 20th.

I've only had a few bad side effects so far. Started on 800 mg then after one week lowered to 400 mg due to blood pressure problems. Occasional stomach sickness. Blood pressure now under control. Hair turning white (no biggy). I have more constipation than diahrea but think due to other meds I'm on. Some days with loose bowels but managable.

Worst is the fatigue. I have a few good days when I have energy but not many. So far I can't complain too much. Headed on cruise / land vacation to Alaska in August so hope I feel good for that and side effects don't decide to attack me then!

Szygoose's picture
Szygoose
Posts: 10
Joined: Jun 2015

has anyone tried inlyta??

Footstomper's picture
Footstomper
Posts: 1238
Joined: Dec 2014

Have been for a few months, I've got all the side effects. The worst are diarrhea and fatigue. I'm betting I'll get taken off it when I get my scan results next Tuesday

Yeric
Posts: 65
Joined: May 2015

I am into my fourth month.  Scan at three was okay.  Side effects are ramping up as we go.  Overall I do believe it would be easier on the family if I was a common drunk.

Oh Yeah..'Like my father before me.'

I have no complaints. 

Bobby

Szygoose's picture
Szygoose
Posts: 10
Joined: Jun 2015

How did follow up go?

13skip
Posts: 2
Joined: Aug 2015

I started checking my blood sugar. I found out that when I was the most tired, my sugar was low. I started eating snacks every hour & my blood sugar stableized. I still get tired easy but not near as bad as before

Subscribe to Comments for "Fatigue "